MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported she had a left tka on (b)(6) 2020.Patient started to experience pain two months after her surgery.Patient had physical therapy for 8 months.Patient stated she's in excruciating pain all day and is also experiencing clicking on her knee.Patient would like to know if her implants are part recall.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a ps beaded #2l; cat# 5516f201; lot# hjn6s.Tritanium bplate triathlon s3; cat# 5536b300 ; lot# ctd41967.Tritanium patella-asymmetric; cat# 5552-l-299; lot# l3kh.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: again, this inquiry reports that a patient has had continued pain and clicking in a total knee replacement done about two years ago.The ideology of her pain is unclear and unresolved.A ct scan performed a year after surgery showed and an effusion.She has not improved despite physical therapy.A workup for the painful joint should be performed.The causes of pain following primary total knee replacement especially starting early are myriad and multifactorial including infection.Other causes such as instability, soft tissue impingement and other issues can be causative.The root cause of this inquiry cannot be determined.There is not enough information.Once a satisfactory work up for the painful joint is carried out this can be reassessed.Causative factors include surgical technique, patient factors and less likely implant factors." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing excruciating pain all day and clicking in her knee post-implantation of stryker components.A review of the provided medical information by a clinical consultant indicated the following: "the ideology of [the patient's] pain is unclear and unresolved.A ct scan performed a year after surgery showed and an effusion.She has not improved despite physical therapy.A workup for the painful joint should be performed.The causes of pain following primary total knee replacement especially starting early are myriad and multifactorial including infection.Other causes such as instability, soft tissue impingement and other issues can be causative.The root cause of this inquiry cannot be determined.There is not enough information.Once a satisfactory work up for the painful joint is carried out this can be reassessed.Causative factors include surgical technique, patient factors and less likely implant factors." the exact cause of the event could not be determined from the information provided.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13878491
Report Number0002249697-2022-00434
Device Sequence Number5264098
Product Code MBH
UDI-Device Identifier07613327050639
UDI-Public07613327050639
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number5532-G-311
Device Catalogue Number5532-G-311
Device Lot Number96695218C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight61 KG